MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787MPP5SDT0
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the vortex port product family and the failure mode " difficult removal." no adverse trend was indicated.The customer's reported complaint description of "difficult to remove catheter " is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Patient anatomy and drugs used during treatment are potential root causes of this failure.The directions for use provided with the device contain guidance on port placement and maintenance.Potential complications such as catheter fragmentation and catheter pinch-off are reviewed.(b)(4).
 
Event or Problem Description
As reported: "port removed from left anterior chest.Catheter was secured with hemostat and catheter adjacent to the port broke with very little manipulation.Remainder of cath was mobilized and subq tissues showed obvious signs of abnormal tissue ingrowth and structural breakdown of the catheter wall.The placement incision was opened.And the remainder of the catheter in the subq tract was removed.As surgeon delicately mobilized the catheter in the soft tissue traveling under the clavicle toward the intravenous portion, the catheter broke and the remaining intravenous portion was unable to be removed.The tract was sewn over with 3-0 vicryl for hemostasis and the incisions were closed in 2 layers.The intravenous portion of the catheter remained in place.".

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key7248868
Report Number1056436-2018-00006
Device Sequence Number16433598
Product Code LJT
UDI-Device IdentifierH787MPP5SDT0
UDI-PublicH787MPP5SDT0
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2017
Device Catalogue NumberH787MPP5SDT0
Device Lot Number4739369
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight21